Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 85, NWS Austin/San Antonio, TX

August 17, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 17, 2007, 4:36 AM CDT for Bexar County, Texas. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 4:36 AM CDT (09:36 UTC)
Expired
Aug 17, 2007, 9:33 PM CDT
In force
17 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Major

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Leon Creek at I-35S near San Antonio (LKST2).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08181480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 170936
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
436 AM CDT FRI AUG 17 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  LEON CREEK 
  
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC029-171736-
/O.NEW.KEWX.FL.W.0085.070817T0936Z-000000T0000Z/
/LKST2.3.ER.000000T0000Z.070817T0645Z.000000T0000Z.NO/
436 AM CDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LEON CREEK AT IH-35.
* AT 04AM FRIDAY THE STAGE WAS...24.5 FEET.
* FLOOD STAGE IS 15.0 FEET.
* BANKFULL STAGE IS 13.0 FEET.
* FORECAST:  CRESTED...REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT.
* IMPACT...AT 26.0 FEET...DISASTROUS FLOODING PUTS NEAR SEVEN FEET OF FLOW IN 
  BUILDINGS IN THE JET ENGINE TEST FACILITY AT KELLY AFB.  SECONDARY AND PRIMARY
  ROADS AND BRIDGES ARE SEVERELY FLOODED AND DANGEROUS TO MOTORISTS ABOVE 
  HIGHWAY 90 TO BELOW IH-35.  NUMEROUS PEOPLE MUST BE EVACUATED FROM LOWEST 
  HOMES NEAR HIGHWAY 81.

$$
1 follow-up statement
000 
WGUS84 KEWX 180233
FLSEWX
TXC029-181033-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
933 PM CDT FRI AUG 17 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  LEON CREEK...
  
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC029-180303-
/O.CAN.KEWX.FL.W.0085.000000T0000Z-070818T0233Z/
/LKST2.3.ER.000000T0000Z.070817T0645Z.000000T0000Z.NO/
933 PM CDT FRI AUG 17 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE LEON CREEK AT I35
* AT  9 PM FRIDAY THE STAGE WAS...9.0 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* BANKFULL STAGE IS 13.0 FEET.
* CRESTED AROUND 27 FEET THIS MORNING AND HAS FALLEN TO WITHIN BANKS.
  LAST FORECAST.

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  LEON CREEK AT I   13   15    9.0   FRI  9 PM   7.0   6.0   5.0   4.0   3.8                           

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 17, 3:51 AM CDT, 45 minutes earlier.

Area forecast discussion, Aug 17, 3:51 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
351 AM CDT FRI AUG 17 2007

.DISCUSSION...
REMNANTS OF ERIN CONTINUE TO EFFECT THE HILL COUNTRY THIS
MORNING. THE CENTER OF THE LOW IS NEAR EDWARDS COUNTY. RAINFALL
AMOUNTS HAVE BEEN DECREASING OVER THE PAST COUPLE OF HOURS...BUT
STILL SEEING LIGHT TO MODERATE RAINS. THIS SYSTEM IS EXPECTED TO
TRACK SLOWLY NORTHWEST. THIS WILL KEEP SOUTH CENTRAL TEXAS AND THE
HILL COUNTRY UNDER THE GUN FOR TODAY. A DEEP CONNECTION OF
MOISTURE REMAINS EVIDENT ON SATELLITE IMAGERY INTO THE GULF.
DAYTIME HEATING AND OBVIOUS INSTABILITY WILL PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS THROUGHOUT THE DAY. THUS...WILL CONTINUE THE
FLASH FLOOD WATCH THROUGH THIS EVENING. AT THIS POINT...SEE NO
NEED TO EXTEND THE FLASH FLOOD WATCH.

REMNANTS OF ERIN WILL REMAIN OVER TEXAS THROUGH THE WEEKEND. THE
CENTER OF THE LOW WILL TRACK UP THROUGH THE HILL TOWARDS THE
PANHANDLE. HOWEVER...WITH HIGH PW VALUES AND AN UNSTABLE
AIRMASS...CHANCES OF RAIN WILL CONTINUE FOR SOUTH CENTRAL TEXAS
THROUGH THE WEEKEND. EARLY NEXT WEEK...JUST AS THIS UPPER LOW
MOVES INTO MEXICO ANOTHER SYSTEM MOVES ONSHORE. THIS WILL CONTINUE
THE CHANCES OF RAIN FOR THE REGION THROUGHOUT THE WEEK.

CURRENT TPC TRACK FORECAST INDICATES HURRICANE DEAN JUST
NORTHWEST OF THE YUCATAN ON TUESDAY. MODEL SOLUTIONS DIFFER ON
WHERE IT MAKES LANDFALL ALONG THE WESTERN COAST OF THE GULF OF
MEXICO. REGARDLESS IT STANDS TO BE POWERFUL HURRICANE...AND LIKELY
AFFECTING DEEP SOUTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  76  86  76  93 / 100  50  50  20  20
AUSTIN BERGSTROM INTL AIRPORT  88  75  87  74  92 / 100  50  50  20  20
DEL RIO INTL AIRPORT           88  77  92  77  93 /  70  70  40  20  10
SAN ANTONIO INTL AIRPORT       86  77  87  77  92 /  80  50  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

09/03
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 23 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 AM CDT THU AUG 16 2007

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
519 AM CDT THU AUG 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY
RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES
INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF
SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS
INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN
TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 17, 12:06 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       SSE BOERNE              29.80N 98.74W
08/16/2007  M0.77 INCH       KENDALL            TX   TRAINED SPOTTER

            0.77 IN THE PAST 60 MINUTES.

0215 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M0.83 INCH       KENDALL            TX   TRAINED SPOTTER

            0.83 IN THE PAST 60 MINUTES.

0225 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  E7.18 INCH       BEXAR              TX   ASOS

            7.18 MEASURED BY STINSON ASOS SINCE 0500 AM.

0325 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M8.00 INCH       BEXAR              TX   TRAINED SPOTTER

            AT LOOP 410 AND MARBACH 5.00 INCHES FROM 0600 AM UNTIL
            0240 PM. 3.00 INCHES MORE FROM 0240 PM UNTIL 0325 PM FOR
            A TOTAL OF 8.00 INCHES.

0415 PM     FLOOD            SAN ANTONIO             29.46N 98.51W
08/16/2007                   BEXAR              TX   TRAINED SPOTTER

            2 1/2 FEET OF WATER OVER HOUSMAN RD 1/4 MILE E OF BABCOCK
            RD

0437 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
08/16/2007                   BEXAR              TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS THERE ARE CURRENTLY 39 HIGH WATER
            RESCUES IN PROGRESS IN SAN ANTIONIO.

0453 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M5.65 INCH       BEXAR              TX   TRAINED SPOTTER

            USAA 5.65 INCHES RAIN 8AM-4PM.

0504 PM     HEAVY RAIN       OLMOS PARK              29.47N 98.49W
08/16/2007  M4.65 INCH       BEXAR              TX   TRAINED SPOTTER

            SINCE 7AM.

0515 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M1.71 INCH       KENDALL            TX   TRAINED SPOTTER

            ONE HOUR RAINFALL.

0530 PM     HEAVY RAIN       2 E BOERNE              29.80N 98.71W
08/16/2007  M4.76 INCH       KENDALL            TX   TRAINED SPOTTER

            SINCE 8AM. MANY ROADS FLOODED.

0545 PM     HEAVY RAIN       6 WSW BOERNE            29.77N 98.83W
08/16/2007  M1.64 INCH       KENDALL            TX   TRAINED SPOTTER

            30 MINUTE RAINFALL. TOTAL SINCE 7AM 5.84 INCHES.

0553 PM     TORNADO          9 NE BOERNE             29.89N 98.63W
08/16/2007                   KENDALL            TX   LAW ENFORCEMENT

            KENDALL CO SHERIFF REPORTS TORNADO AT CAVE WITHOUT A
            NAME. UNKNOWN AMOUNT OF DAMAGE TO A BUILDING.

0600 PM     HEAVY RAIN       SAN ANTONIO             29.46N 98.51W
08/16/2007  M5.46 INCH       BEXAR              TX   TRAINED SPOTTER

            VANCE JACKSON AT DEZAVALA. RAINFALL TOTAL NOON-5PM.

0600 PM     HEAVY RAIN       5 SSW KENDALIA          29.90N 98.55W
08/16/2007  M0.89 INCH       KENDALL            TX   TRAINED SPOTTER

            ONE HOUR RAINFALL. TOTAL SINCE 7AM 2.51 INCHES. MINOR
            FLOODING.

0645 PM     HEAVY RAIN       5 SSW KENDALIA          29.90N 98.55W
08/16/2007  M1.11 INCH       KENDALL            TX   TRAINED SPOTTER

            RAINFALL IN 45 MINUTES. TOTAL SINCE 7AM 3.62.

0655 PM     HEAVY RAIN       1 SSE BOERNE            29.79N 98.73W
08/16/2007  M0.92 INCH       KENDALL            TX   TRAINED SPOTTER

            RAINFALL IN 55 MINUTES.

0845 PM     FLOOD            SAN ANTONIO             29.46N 98.51W
08/16/2007                   BEXAR              TX   NWS EMPLOYEE

            MINOR STREET FLOODING 3 MILES SW OF KSAT. RAINFALL TOTAL
            SINCE 9AM 5.01 INCHES.

0956 PM     HEAVY RAIN       INGRAM                  30.08N 99.24W
08/16/2007  M4.00 INCH       KERR               TX   CO-OP OBSERVER

            MAJOR FLOODING IN KERRVILLE.

&&

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:15 PM CDTFlash Flood WarningEWXLavaca60 min
Aug 16, 7:24 PM CDTRiver Flood WarningEWXBandera15 hr
Aug 16, 7:51 PM CDTFlash Flood WarningEWXTravis4 hr
Aug 16, 8:15 PM CDTFlash Flood WarningEWXWilson4 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXMedina14 hr
Aug 16, 8:20 PM CDTRiver Flood WarningEWXFrio4 days
Aug 16, 8:20 PM CDTRiver Flood WarningEWXUvalde14 hr
Aug 16, 8:58 PM CDTRiver Flood WarningEWXKerr14 hr
Aug 16, 9:08 PM CDTFlash Flood WarningEWXBurnet, Llano4 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano23 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXLlano12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXGillespie12 hr
Aug 16, 9:37 PM CDTRiver Flood WarningEWXBlanco23 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXKendall13 hr
Aug 16, 10:23 PM CDTRiver Flood WarningEWXComal23 hr
Aug 16, 10:29 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr6 hr
Aug 16, 11:23 PM CDTRiver Flood WarningEWXBexar22 hr
Aug 16, 11:58 PM CDTFlash Flood WarningEWXEdwards, Real6 hr
Aug 17, 12:35 AM CDTFlash Flood WarningEWXGillespie, Kendall6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr6 hr
Aug 17, 12:49 AM CDTFlash Flood WarningEWXBandera, Kerr, Medina6 hr
Aug 17, 3:25 AM CDTRiver Flood WarningEWXBexar, Guadalupe18 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Llano5 hr
Aug 17, 6:00 AM CDTFlash Flood WarningEWXBexar, Blanco, Comal, Gillespie, Guadalupe, Kendall and 1 more5 hr
Aug 17, 11:05 AM CDTFlash Flood WarningEWXBurnet3 hr
Aug 17, 11:40 AM CDTRiver Flood WarningEWXLlano9 hr
Aug 17, 1:49 PM CDTFlash Flood WarningEWXBurnet116 min
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Kendall, Kerr6 hr
Aug 17, 2:20 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kendall, Kerr6 hr
Aug 17, 3:04 PM CDTFlash Flood WarningEWXHays116 min
Aug 17, 3:35 PM CDTFlash Flood WarningEWXReal3 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.